Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 54, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 18, 2008, 11:59 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 11:59 PM MDT (05:59 UTC)
- Expired
- Jun 19, 2008, 12:43 AM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 170 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:22 PM MDT, 8 hours 37 minutes earlier.
Area forecast discussion, Jun 18, 3:22 PM MDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 322 PM MDT WED JUN 18 2008 .SHORT TERM...WEAK SHORTWAVE MOVING INTO CENTRAL HIGH PLAINS WITH TAIL END OF WAVE ACROSS NORTHERN COLORADO. FIRST BATCH OF CONVECTION DEVELOPED ACROSS LINCOLN COUNTY AS MAIN WAVE PASSED EASTERN PLAINS. ANOTHER BATCH OF CONVECTION CURRENTLY ACROSS NORTHERN LARIMER AND NORTHWEST WELD WITH ISOLATED HIGH BASED CELLS OVER MOUNTAINS AND FOOTHILLS. AT THE SURFACE...NORTHEAST SURGE PASSED ACROSS PLAINS AND BROUGHT 40 DEGREE DEWPOINTS TO THE FOOTHILLS. BEST LOW LEVEL MOISTURE EAST OF A FORT MORGAN TO LIMON LINE WHERE DEWPOINTS CURRENTLY IN THE 50S. SEVERE TSTM WATCH CURRENTLY IN EFFECT THROUGH 03Z FOR FAR EASTERN PLAINS IN AREA OF THE HIGHER DEWPOINTS. WILL KEEP THE HIGHER POPS ACROSS FAR EASTERN ZONES THIS EVENING...LOWER POPS ELSEWHERE. ACTIVITY SHOULD END MOST AREAS BY MIDNIGHT AS THE TAIL END OF SHORTWAVE MOVES EAST OF AREA. COULD SEE SOME STORMS LINGERING OVER THE FAR EASTERN ZONES PAST MIDNIGHT. MODELS SHOW SOME SORT OF MCS DEVELOPING EAST OF COLORADO AFTER MIDNIGHT. COULD SEE SOME SORT OF BOUNDARY MOVE WEST INTO THE COLORADO PLAINS AND BRING HIGHER DEWPOINTS INTO AREA. THIS SHOWN ON THE BOUNDARY LAYER WIND AND HUMIDITY PROGS. WILL ADD SOME FOG TO THE FAR EASTERN ZONES LATE TONIGHT INTO EARLY MORNING. COULD SEE SOME FOG FURTHER WEST. BUT MODELS SUGGEST DRAINAGE WINDS DEVELOPING...SO WILL HOLD OFF FOR NOW. ON TUESDAY...UPPER LEVEL RIDGE REMAINS OVER GREAT BASIN WITH NORTHWEST FLOW ALOFT ACROSS AREA. NAM QG VERTICAL VELOCITY PROGS SUGGEST SOME ASCENT MOVING ACROSS PLAINS AREA AFTER 18Z. WILL LEAVE THE BLANKET 20 POPS FOR NOW...AS MODELS NOT SHOWING ANY FOCUS WHICH COULD HELP IN ADDITIONAL STORM DEVELOPMENT. GUIDANCE VALUES SHOWING HIGHS IN THE LOWER TO MID 80S ACROSS PLAINS...WHICH SEEMS REASONABLE. SHAVED OFF A FEW DEGREES FROM TEMPERATURE GRIDS WHICH SEEMED A BIT HIGH. .LONG TERM...AN UPPER LEVEL RIDGE OVER NRN MX WILL ALLOW FOR NORTHWESTERLY FLOW ALOFT TO CONTINUE OVER THE CWFA THURSDAY NIGHT. LOW LEVEL MOISTURE FOLLOWING A WEAK FRONTAL SURGE WILL ALLOW FOR A GOOD POOL OF INSTBY. INTERACTIVE SOUNDINGS FOR LATE THURSDAY AFTN INDICATE CAPES FM 1200-1900 J/KG AT LIMON AND AKRON RESPECTIVELY. THE CAPES ARE MUCH LOWER ACROSS THE URBAN CORRIDOR. BEST POTENTIAL FOR STORMS WOULD APPEAR TO BE EAST OF THE URBAN CORRIDOR THURSDAY EVENING. THE RIDGE IS PROGGED TO BUILD OVER THE WEST WITH ITS AXIS EASTERN CO BY SUNDAY. AS A RESULT...THE FLOW ALOFT WILL WEAKEN WITH WARMER TEMPERATURES AND STRONGER SUBSIDENCE IN THE UPPER LEVELS. OVERALL WL CONTINUE TO THE MENTION OF ISOLD AFTN/EVNG POPS FOR THE CWFA EACH DAY. BEST CHC FOR STORMS WOULD APPEAR TO BE OVER THE FAR ERN PLAINS. && .AVIATION...ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH 05Z ACROSS LOCAL AIRPORTS. THE MAIN THREATS WILL BEING LIGHTNING AND WIND GUSTS TO 30 KNOTS. EASTERLY SURGE EXPECTED TO MOVE ACROSS AREA BETWEEN 06Z AND 12Z. VFR CONDITIONS SHOULD PREVAIL...BUT MVFR CEILINGS A POSSIBILITY. ISOLATED STORMS A POSSIBILITY AFTER 18Z...WITH GUSTY WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/COOPER
Hazardous weather outlook, Jun 18, 10:50 AM MDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT WED JUN 18 2008 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA. THE STORMS WILL BE MORE NUMEROUS NEAR THE EASTERN BORDER THIS EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A FORT MORGAN AND LIMON LINE...WITH HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH THE MAIN THREATS. THE THUNDERSTORM ACTIVITY WILL DIMINISH IN THE MOUNTAINS THIS EVENING...AND ON THE EASTERN BORDER AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:26 AM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.